Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Improved rounding for spline coefficients and knots


Authors: Eric Grosse and John D. Hobby
Journal: Math. Comp. 63 (1994), 175-194
MSC: Primary 65D07
MathSciNet review: 1240659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: When representing the coefficients and knots of a spline using only small integers, independently rounding each infinite-precision value is not the best strategy. We show how to build an affine model for the error expanded about the optimal full-precision free-knot or parameterized spline, then use the Lovász basis reduction algorithm to select a better rounding. The technique could be used for other situations in which a quadratic error model can be computed.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D07

Retrieve articles in all journals with MSC: 65D07


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1994-1240659-8
Keywords: Free-knot splines, parameterized splines, rounding, closest lattice point, compression
Article copyright: © Copyright 1994 American Mathematical Society